Alert archive / Colorado / Severe Thunderstorm Warnings in 2023
Severe Thunderstorm Warning 84, NWS Pueblo, CO
NWS Pueblo, CO issued this severe thunderstorm warning at Jun 2, 2023, 2:13 PM MDT for Kiowa County, Colorado. It was in force for 32 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 2, 2023, 2:13 PM MDT (20:13 UTC)
- Expired
- Jun 2, 2023, 2:45 PM MDT
- In force
- 32 min
- Issued by
- NWS Pueblo, CO
- Area
- Storm-based polygon
- Hail
- 1.25 in
- Wind
- 60.0 mph
County Kiowa County, CO
The radar
The Goodland radar (KGLD), 105 km from the middle of the area, began a volume at 20:13 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Dodge City, (KDDC), launched 12:00Z, 8.2 hours before the alert went out and 228 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 453 J/kg
- Mixed-layer CIN
- -73 J/kg
- Mixed-layer LCL
- 799 m above ground
- 0-6 km bulk shear
- 17 kt
- 0-1 km storm-relative helicity
- 30 m²/s²
- 0-3 km storm-relative helicity
- 83 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
068
WUUS55 KPUB 022013
SVRPUB
COC061-022045-
/O.NEW.KPUB.SV.W.0084.230602T2013Z-230602T2045Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Pueblo CO
213 PM MDT Fri Jun 2 2023
The National Weather Service in Pueblo has issued a
* Severe Thunderstorm Warning for...
Northeastern Kiowa County in southeastern Colorado...
* Until 245 PM MDT.
* At 213 PM MDT, a severe thunderstorm was located near Brandon, or
19 miles south of Cheyenne Wells, moving northeast at 15 mph.
HAZARD...60 mph wind gusts and half dollar size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage
to roofs, siding, and trees.
* This severe thunderstorm will remain over mainly rural areas of
northeastern Kiowa County.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
Torrential rainfall is occurring with this storm, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.
&&
LAT...LON 3852 10224 3850 10237 3853 10250 3862 10244
3861 10206
TIME...MOT...LOC 2013Z 233DEG 13KT 3854 10242
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.25 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH
$$
PS3 follow-up statements
285
WWUS55 KPUB 022030
SVSPUB
Severe Weather Statement
National Weather Service Pueblo CO
230 PM MDT Fri Jun 2 2023
COC061-022045-
/O.CON.KPUB.SV.W.0084.000000T0000Z-230602T2045Z/
Kiowa CO-
230 PM MDT Fri Jun 2 2023
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 245 PM MDT
FOR NORTHEASTERN KIOWA COUNTY...
At 230 PM MDT, a severe thunderstorm was located 8 miles northwest of
Sheridan Lake, or 16 miles south of Cheyenne Wells, moving northeast
at 15 mph.
HAZARD...60 mph wind gusts and half dollar size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage to
roofs, siding, and trees.
This severe thunderstorm will remain over mainly rural areas of
northeastern Kiowa County.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
Torrential rainfall is occurring with this storm, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.
&&
LAT...LON 3854 10227 3854 10241 3862 10241 3861 10208
TIME...MOT...LOC 2030Z 233DEG 13KT 3858 10236
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.25 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH
$$
PS168
WWUS55 KPUB 022037
SVSPUB
Severe Weather Statement
National Weather Service Pueblo CO
237 PM MDT Fri Jun 2 2023
COC061-022045-
/O.CON.KPUB.SV.W.0084.000000T0000Z-230602T2045Z/
Kiowa CO-
237 PM MDT Fri Jun 2 2023
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 245 PM MDT
FOR NORTHERN KIOWA COUNTY...
At 237 PM MDT, a severe thunderstorm was located 9 miles north of
Sheridan Lake, or 15 miles south of Cheyenne Wells, moving northeast
at 15 mph.
HAZARD...60 mph wind gusts and half dollar size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage to
roofs, siding, and trees.
This severe thunderstorm will remain over mainly rural areas of
northern Kiowa County.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
Torrential rainfall is occurring with this storm, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.
&&
LAT...LON 3858 10223 3858 10236 3862 10241 3861 10208
TIME...MOT...LOC 2037Z 233DEG 13KT 3860 10233
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.25 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH
$$
PS858
WWUS55 KPUB 022042
SVSPUB
Severe Weather Statement
National Weather Service Pueblo CO
242 PM MDT Fri Jun 2 2023
COC061-022052-
/O.EXP.KPUB.SV.W.0084.000000T0000Z-230602T2045Z/
Kiowa CO-
242 PM MDT Fri Jun 2 2023
...THE SEVERE THUNDERSTORM WARNING FOR NORTHERN KIOWA COUNTY WILL
EXPIRE AT 245 PM MDT...
The storm which prompted the warning has moved out of the area.
Therefore, the warning will be allowed to expire. However gusty
winds are still possible with this thunderstorm.
LAT...LON 3858 10223 3858 10236 3862 10241 3861 10208
TIME...MOT...LOC 2042Z 233DEG 13KT 3861 10232
$$
PSWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pueblo, CO wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 2, 11:51 AM MDT, 2 hours 22 minutes earlier.
Area forecast discussion, Jun 2, 11:51 AM MDT, 2 hours 22 minutes before
Area Forecast Discussion National Weather Service Pueblo CO 1151 AM MDT Fri Jun 2 2023 .SHORT TERM...(Today and tonight) Issued at 404 AM MDT Fri Jun 2 2023 Key Messages: 1) Stormy Friday expected for southern Colorado, with severe storms possible across the eastern plains. 2) Precipitation expected to decrease Friday evening and night for most, with mountain showers and thunderstorms still possible. Today: An active and stormy end of the work week is expected for southern Colorado. Synoptically, a disorganized pattern will be over the region, with a couple of messy short waves pushing across the southern Colorado area. As these waves pass over the region, synoptic lift and support will increase, along with an uptick in orographic lift. In addition to that, mid and upper level moisture will become "recycled" around the lows in the flow, and while less in quality, will persist over the area. With the increase in both synoptic and orographic lift, coupled with the moisture still in place, rain showers and thunderstorms are expected over the mountains and mountain valleys during the day, especially during the afternoon hours, when diurnal instability will be greatest. Across the eastern plains, stormy conditions are also anticipated to develop during the day. The shortwaves over the area are expected to help induce a mass flux to the north-northwest. This will advect dewpoints of mid to upper 50s across the eastern plains. With downslope winds over most of the I25 corridor region, a modest dryline is anticipated to develop over the plains. With that said though, diurnal heating will allow for mixing of the surface layer, and dewpoints are expected to drop closer to around 50°F. The increase in moisture will also allow for instability to rise over this region, with MLCAPE values around 1500 J/kg, though minor inverted-v thermodynamic profiles will allow for 1000 J/kg of DCAPE to materialize. In addition to the increase in moisture and instability, shear will also rise as the shortwaves bring an uptick in flow over the area, and given that, effective shear is anticipated to be around 30 knots across much of the eastern plains. With all of that said, the dryline will serve as an initiation point for afternoon thunderstorms across the eastern plains. With no major capping in place, storms will develop early in the afternoon, and push to the northeast through mid afternoon to early evening. Given the shear and instability in place, strong to severe storms are expected, particularly across the far eastern plains as storms encounter better moisture content. With the 30 knots of shear, modest storm organization is expected, with a mostly multicell storm mode anticipated. Given this, the greatest threat from these storms will be large hail to around 1 inch and strong wind gusts to around 60 mph. As for temperatures, a "cooler" day is anticipated for much of southern Colorado, with slightly below average temperatures. Increasing clouds during the day are expected to limit how much heating occurs, with the eastern plains rising into the mid 70s to low 80s, mountain valleys warming into the 60s, and the mountains reaching into the 30s and 40s. Tonight: Friday evening and overnight are both expected to continue the active weather, though with a downtick in coverage and intensity. At the larger scale, the messy synoptic pattern will persist over the southern Colorado region, with the shortwaves meandering around the area. This will allow for the modest synoptic and orographic lift to continue over the region. In addition to that, the "recycled" moisture will also continue to advect around the lows associated with the waves. This persistent moisture will allow for minor instability to continue through the overnight hours, with MUCAPE values of 100-300 J/kg anticipated. With the forcing still in place, coupled with the "recycled" moisture, isolated to scattered rain showers, and even thunderstorms, are expected to continue to bubble over the mountains throughout the evening and overnight hours. Otherwise across southern Colorado, precipitation is anticipated to begin decreasing in coverage during the evening as diurnally enhanced instability starts to wane. Looking at temperatures, a mild night is in store for southern Colorado. Cloud cover is expected to limit cooling potential, and given that, the plains will fall into the upper 40s to mid 50s, the mountain valleys dropping into the mid 30s to low 40s, and the mountains cooling into the upper 20s to low 30s. .LONG TERM...(Saturday through Thursday) Issued at 404 AM MDT Fri Jun 2 2023 Key messages: 1) Persistently wet period Saturday through the first half of next week enhancing flash flood threat, especially with recurring or stationary convection over vulnerable areas (burn scars, urban areas, etc). 2) Cooler temps and limited shear will keep severe threat low thru at least early next week perhaps inching up towards the middle/end of next week. 3) Unseasonably cool temperatures prevail, returning closer to normal by the latter half of next week. Saturday - Tuesday Blocked NOAM synoptic pattern will yield a loosely organized and nearly stationary upper low across the central rockies thru the period. A lobe of this upper low will be positively tilted residing nearly stationary NW-SE across Colorado this weekend and persisting into early next week. Varying degrees of easterly low-level upslope flow combined with large scale synoptic ascent will set the stage for widespread convection each afternoon and evening. Highest coverage will be over the higher terrain and across adjacent foothill and valley locales. Progd PWATs continue to run at 150-200% of normal, with values peaking Sunday-Tuesday the period. This will enhance flash flood threat, especially as each consecutive day builds saturated antecedent conditions for the following days. Of course, these locations wouldn't be identifiable until locations of these saturated conditions are known. Cooler temperatures + weaker shear will limit any widespread severe threat through the period. Wednesday - Thursday The next upper-low moves into southern California effectively amplifying the downstream pattern. This will shunt the moisture northward into the northern Colorado and Wyoming, yielding less clouds, warmer temperatures, and a return to better severe chances per CFS guidance. Flooding threat should shift northward along with the moisture axis by this time as well. Temperatures will return to more normal early June values for the latter half of next week. && .AVIATION...(For the 18Z TAFS through 18Z Saturday afternoon) Issued at 1143 AM MDT Fri Jun 2 2023 Expect mainly VFR conditions and dry weather across the TAF sites this forecast period. The exception will be for a two to three hour window this afternoon into early evening, when shower and thunderstorm development will once again be possible. Coverage doesn't appear to be overly high today, so think the extent of impacts from any storm shouldn't be as high as in previous days. Nonetheless, a brief window of reduced vis and gusty winds will be possible this afternoon. Conditions dry once again this evening, though some weak showery development could persist into part of the evening. VFR ceilings move across ALS and PUB Saturday morning and current thoughts are for any MVFR and IFR ceilings to stay to the east. It is possible for these lower ceilings to push further west, however, this looks to be more probably later in the day Saturday. && .PUB WATCHES/WARNINGS/ADVISORIES... NONE. && SHORT TERM...SIMCOE LONG TERM...HAHN AVIATION...RODRIGUEZ
Hazardous weather outlook, Jun 2, 11:39 AM MDT, 2 hours 34 minutes before
Hazardous Weather Outlook National Weather Service Pueblo CO 1139 AM MDT Fri Jun 2 2023 COZ058>089-093>099-031745- Western Mosquito Range/East Lake County Above 11000 Feet- Leadville Vicinity/Lake County Below 11000 Feet- Eastern Sawatch Mountains Above 11000 Feet- Western Chaffee County Between 9000 and 11000 Feet- Central Chaffee County Below 9000 Feet- Western Mosquito Range/East Chaffee County Above 9000 Feet- Saguache County West of Continental Divide Below 10000 Feet- Saguache County East of Continental Divide Below 10000 Feet- La Garita Mountains Above 10000 Feet- Upper Rio Grande Valley/Eastern San Juan Mountains Below 10000 Feet-Eastern San Juan Mountains Above 10000 Feet- Del Norte Vicinity/Northern San Luis Valley Below 8500 Feet- Alamosa Vicinity/Central San Luis Valley Below 8500 Feet- Southern San Luis Valley- Northern Sangre de Cristo Mountains Between 8500 And 11000 Feet- Northern Sangre de Cristo Mountains Above 11000 Feet- Southern Sangre de Cristo Mountains Between 7500 and 11000 Feet- Southern Sangre de Cristo Mountains Above 11000 Feet- Northwestern Fremont County Above 8500 Feet- Western/Central Fremont County Below 8500 Feet- Wet Mountain Valley Below 8500 Feet- Wet Mountains between 6300 and 10000 Feet- Wet Mountains Above 10000 Feet- Teller County/Rampart Range Above 7500 Feet/Pikes Peak Between 7500 And 11000 Feet-Pikes Peak Above 11000 Feet- Canon City Vicinity/Eastern Fremont County- Northern El Paso County/Monument Ridge/Rampart Range Below 7500 Feet- Colorado Springs Vicinity/Southern El Paso County/Rampart Range Below 7400 Feet-Pueblo Vicinity/Pueblo County Below 6300 Feet- Walsenburg Vicinity/Upper Huerfano River Basin Below 7500 Feet- Trinidad Vicinity/Western Las Animas County Below 7500 Feet- Crowley County-La Junta Vicinity/Otero County- Eastern Las Animas County-Western Kiowa County- Eastern Kiowa County-Las Animas Vicinity/Bent County- Lamar Vicinity/Prowers County-Springfield Vicinity/Baca County- 1139 AM MDT Fri Jun 2 2023 This hazardous weather outlook is for portions of central...east central...south central and southeast Colorado. .DAY ONE...This Afternoon and Tonight Scattered rain showers and thunderstorms are expected across the mountains, valleys, and eastern plains today. Storms across the eastern plains may become strong to severe, with the main hazards being large hail to around 1 inch and strong winds to around 60 mph. Most precipitation will decrease in coverage during the evening hours, though isolated to scattered rain showers and thunderstorms are expected to persist over the mountains. Gusty winds to around 40 mph, small hail, and lightning will the the biggest concerns from any stronger storms along the higher terrain. .DAYS TWO THROUGH SEVEN...Saturday through Thursday Daily afternoon and evening thunderstorms will persist this weekend and into early next week. Heavy rain and lightning will be the most common associated hazards from these storms. Cooler temperatures will suppress severe thunderstorm potential. However, increased moisture and slow-moving storms will enhance the flooding potential mainly for Saturday through Tuesday for urban areas, burn scars, or localized areas that have received repeated rounds of rainfall. .SPOTTER INFORMATION STATEMENT... Weather conditions that meet reporting criteria for spotters will be possible over portions of the region. RODRIGUEZ
In the hours before
Special weather statement, Jun 2, 12:15 PM MDT, 1 hour 58 minutes before
Special Weather Statement
National Weather Service Pueblo CO
1215 PM MDT Fri Jun 2 2023
COZ074-088-021845-
Southern Sangre De Cristo Mountains Between 7500 and 11000 Ft CO-
Trinidad Vicinity/Western Las Animas County Below 7500 Ft CO-
1215 PM MDT Fri Jun 2 2023
...A strong thunderstorm will impact portions of south central Las
Animas County through 1245 PM MDT...
At 1214 PM MDT, Doppler radar was tracking a strong thunderstorm over
Starkville, or near Trinidad, moving northeast at 20 mph.
HAZARD...Wind gusts up to 50 mph and penny size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Trinidad, Cokedale and Starkville.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 3707 10452 3711 10463 3736 10455 3724 10430
TIME...MOT...LOC 1814Z 209DEG 18KT 3713 10456
MAX HAIL SIZE...0.75 IN
MAX WIND GUST...50 MPH
PSSpecial weather statement, Jun 2, 12:41 PM MDT, 1 hour 32 minutes before
Special Weather Statement
National Weather Service Pueblo CO
1241 PM MDT Fri Jun 2 2023
COZ071-021915-
Southern San Luis Valley CO-
1241 PM MDT Fri Jun 2 2023
...A strong thunderstorm will impact portions of west central
Costilla and east central Conejos Counties through 115 PM MDT...
At 1240 PM MDT, Doppler radar was tracking a strong thunderstorm near
Sanford, or 15 miles south of Alamosa, moving east at 15 mph.
HAZARD...Wind gusts up to 50 mph and penny size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
This storm will remain over mainly rural areas of west central
Costilla and east central Conejos Counties.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 3718 10588 3728 10589 3734 10571 3711 10568
TIME...MOT...LOC 1840Z 268DEG 13KT 3724 10585
MAX HAIL SIZE...0.75 IN
MAX WIND GUST...50 MPH
PSSpecial weather statement, Jun 2, 12:52 PM MDT, 1 hour 21 minutes before
Special Weather Statement
National Weather Service Pueblo CO
1252 PM MDT Fri Jun 2 2023
COZ095>097-021915-
Las Animas Vicinity/Bent County CO-Western Kiowa County CO-
Eastern Kiowa County CO-
1252 PM MDT Fri Jun 2 2023
...A strong thunderstorm will impact portions of south central Kiowa
and northern Bent Counties through 115 PM MDT...
At 1251 PM MDT, Doppler radar was tracking a strong thunderstorm over
Neegronda Reservoir, or 17 miles northwest of Lamar, moving northeast
at 15 mph.
HAZARD...Wind gusts of 50 to 55 mph and nickel size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
If on or near Neegronda Reservoir, get out of the water and move
indoors or inside a vehicle. Remember, lightning can strike out to
10 miles from the parent thunderstorm. If you can hear thunder, you
are close enough to be struck by lightning. Move to safe shelter
now! Do not be caught on the water in a thunderstorm.
&&
LAT...LON 3821 10283 3826 10292 3850 10279 3845 10250
TIME...MOT...LOC 1851Z 212DEG 14KT 3829 10280
MAX HAIL SIZE...0.88 IN
MAX WIND GUST...55 MPH
PSSpecial weather statement, Jun 2, 1:25 PM MDT, 48 minutes before
Special Weather Statement
National Weather Service Pueblo CO
125 PM MDT Fri Jun 2 2023
COZ095>098-022030-
Lamar Vicinity/Prowers County CO-Las Animas Vicinity/Bent County CO-
Western Kiowa County CO-Eastern Kiowa County CO-
125 PM MDT Fri Jun 2 2023
...A strong thunderstorm will impact portions of northwestern
Prowers, central Kiowa and northeastern Bent Counties through 230 PM
MDT...
At 125 PM MDT, Doppler radar was tracking a strong thunderstorm near
Neegronda Reservoir, or 16 miles northwest of Lamar, moving northeast
at 20 mph.
HAZARD...Wind gusts of 50 to 55 mph and nickel size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Eads, Neeoshe Reservoir, Neegronda Reservoir, Sweetwater Reservoir
and Queens Reservoir.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 3820 10274 3825 10288 3862 10278 3862 10240
TIME...MOT...LOC 1925Z 207DEG 16KT 3827 10281
MAX HAIL SIZE...0.88 IN
MAX WIND GUST...55 MPH
PSSpecial weather statement, Jun 2, 1:53 PM MDT, 20 minutes before
Special Weather Statement
National Weather Service Pueblo CO
153 PM MDT Fri Jun 2 2023
COZ096-022015-
Eastern Kiowa County CO-
153 PM MDT Fri Jun 2 2023
...A strong thunderstorm will impact portions of northeastern Kiowa
County through 215 PM MDT...
At 152 PM MDT, Doppler radar was tracking a strong thunderstorm near
Chivington, or 23 miles south of Cheyenne Wells, moving northeast at
15 mph.
HAZARD...Landspouts, wind gusts of 50 to 55 mph, and nickel size
hail.
SOURCE...Radar indicated.
IMPACT...Minor damage to outdoor objects is possible. Gusty winds
could knock down tree limbs and blow around unsecured
objects.
This storm will remain over mainly rural areas of northeastern Kiowa
County.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 3845 10247 3846 10258 3861 10254 3861 10225
TIME...MOT...LOC 1952Z 218DEG 13KT 3850 10251
LANDSPOUT...POSSIBLE
MAX HAIL SIZE...0.88 IN
MAX WIND GUST...55 MPH
PSSpecial weather statement, Jun 2, 1:58 PM MDT, 15 minutes before
Special Weather Statement
National Weather Service Pueblo CO
158 PM MDT Fri Jun 2 2023
COZ096-098-022030-
Lamar Vicinity/Prowers County CO-Eastern Kiowa County CO-
158 PM MDT Fri Jun 2 2023
...A strong thunderstorm will impact portions of north central
Prowers and southeastern Kiowa Counties through 230 PM MDT...
At 157 PM MDT, Doppler radar was tracking a strong thunderstorm near
Chivington, or 18 miles north of Lamar, moving northeast at 15 mph.
HAZARD...Wind gusts up to 50 mph and nickel size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Sheridan Lake, Chivington, Brandon and Queens Reservoir.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 3824 10248 3825 10270 3847 10254 3847 10221
TIME...MOT...LOC 1957Z 217DEG 13KT 3835 10254
MAX HAIL SIZE...0.88 IN
MAX WIND GUST...50 MPH
PSThe office that day
Everything else NWS Pueblo, CO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 2, 11:49 AM MDT | Special Weather Statement | PUB | Las Animas | 26 min |
| Jun 2, 12:10 PM MDT | Special Weather Statement | PUB | Bent, Kiowa | 35 min |
| Jun 2, 12:15 PM MDT | Special Weather Statement | PUB | Las Animas | 30 min |
| Jun 2, 12:34 PM MDT | Severe Thunderstorm Warning | PUB | Bent | 26 min |
| Jun 2, 12:41 PM MDT | Special Weather Statement | PUB | Costilla | 34 min |
| Jun 2, 12:52 PM MDT | Special Weather Statement | PUB | Kiowa | 23 min |
| Jun 2, 12:58 PM MDT | Severe Thunderstorm Warning | PUB | Bent, Kiowa, Prowers | 32 min |
| Jun 2, 1:25 PM MDT | Special Weather Statement | PUB | Kiowa | 65 min |
| Jun 2, 1:53 PM MDT | Special Weather Statement | PUB | Kiowa | 22 min |
| Jun 2, 1:58 PM MDT | Special Weather Statement | PUB | Kiowa | 32 min |
| Jun 2, 2:21 PM MDT | Special Weather Statement | PUB | Bent | 24 min |
| Jun 2, 2:28 PM MDT | Special Weather Statement | PUB | Kiowa | 32 min |
| Jun 2, 2:49 PM MDT | Special Weather Statement | PUB | Bent | 26 min |
| Jun 2, 3:15 PM MDT | Special Weather Statement | PUB | Bent, Kiowa | 30 min |
| Jun 2, 3:44 PM MDT | Special Weather Statement | PUB | Kiowa | 31 min |
| Jun 2, 4:11 PM MDT | Special Weather Statement | PUB | Kiowa | 34 min |
Nearby
Severe Thunderstorm Warnings in Colorado, 2023Every severe thunderstorm warning in 2023
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.